Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 2, 2007, 10:02 PM CDT for Hall County, Howard County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2007, 10:02 PM CDT (03:02 UTC)
- Expired
- Apr 2, 2007, 10:42 PM CDT
- In force
- 40 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Hall County, NE, Howard County, NE
The radar
The Grand Island radar (KUEX), 84 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGID 030302
SVRGID
NEC079-093-030400-
/O.NEW.KGID.SV.W.0005.070403T0302Z-070403T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1002 PM CDT MON APR 2 2007
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN CENTRAL NEBRASKA
HALL COUNTY IN SOUTH CENTRAL NEBRASKA
THIS INCLUDES THE CITY OF GRAND ISLAND.
* UNTIL 1100 PM CDT
* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES WEST OF FARWELL TO CAIRO TO 16 MILES SOUTHWEST OF WOOD
RIVER...OR ALONG A LINE EXTENDING FROM 30 MILES NORTHWEST OF GRAND
ISLAND TO 17 MILES WEST OF GRAND ISLAND TO 12 MILES EAST OF
KEARNEY...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FARWELL AND COTESFIELD BY 1010 PM CDT
ELBA...WOOD RIVER AND DANNEBROG BY 1015 PM CDT
ALDA BY 1020 PM CDT
ST. PAUL AND GRAND ISLAND BY 1025 PM CDT
CUSHING AND ST. LIBORY BY 1030 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
BUFFALO COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NEBRASKA.
LAT...LON 4138 9876 4097 9877 4069 9876 4070 9829
4095 9826 4140 9829
$$
AWJ2 follow-up statements
000
WWUS53 KGID 030322
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1022 PM CDT MON APR 2 2007
NEC079-093-030400-
/O.CON.KGID.SV.W.0005.000000T0000Z-070403T0400Z/
HOWARD NE-HALL NE-
1022 PM CDT MON APR 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR HALL AND HOWARD COUNTIES...
AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELBA TO ST. LIBORY TO 9 MILES SOUTH OF WOOD RIVER...OR
ALONG A LINE EXTENDING FROM 25 MILES NORTH OF GRAND ISLAND TO 8 MILES
NORTH OF GRAND ISLAND TO 12 MILES NORTHWEST OF HASTINGS...MOVING EAST
AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CUSHING AND DONIPHAN BY 1030 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
BUFFALO COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4138 9876 4097 9877 4069 9876 4070 9829
4095 9826 4140 9829
$$
AWJ000
WWUS53 KGID 030342
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1042 PM CDT MON APR 2 2007
NEC079-093-030352-
/O.CAN.KGID.SV.W.0005.000000T0000Z-070403T0400Z/
HOWARD NE-HALL NE-
1042 PM CDT MON APR 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR HALL AND HOWARD COUNTIES IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES
THROUGH EASTERN PORTIONS OF THESE COUNTIES.
LAT...LON 4138 9876 4097 9877 4069 9876 4070 9829
4095 9826 4140 9829
$$
AWJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:55 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 2, 7:55 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 755 PM CDT MON APR 2 2007 .DISCUSSION...LATEST REGIONAL RADAR MOSAIC REVEALS A LINE OF STRONG TO SEVERE CONVECTION OVER THE HIGH PLAINS OF WESTERN NEBRASKA. THIS CONVECTION APPEARS TO BE RIDING ALONG THE NORTHERN EDGE OF THE 850MB THETA E AXIS STRETCHING FROM WESTERN NEBRASKA INTO SOUTH CENTRAL NEBRASKA. LOOKS AS THOUGH THE CONVECTION WILL CONTINUE TO PROPAGATE ALONG THE THETA E AXIS INTO THE LATE EVENING TO OVERNIGHT HOURS WHICH SHOULD BRING AT LEAST SOME SCATTERED CONVECTION TO MOST OF THE FORECAST AREA. BASED ON THIS SETUP...HAVE INCREASED PRECIPITATION CHANCES FOR THE ENTIRE FORECAST AREA THIS EVENING AND EARLY OVERNIGHT. && .PREV DISCUSSION... /ISSUED 313 PM CDT MON APR 2 2007/ SHORT TERM...TONIGHT THROUGH 12Z WEDNESDAY. UPPER WAVE STILL TO OUR WEST WILL CONTINUE TO MOVE EAST TONIGHT. SURFACE LOW IN WESTERN HIGH PLAINS WILL ALSO TRACK EAST ACROSS THE AREA. WARM FRONT EXTENDS ALONG KANSAS/NEBRASKA BORDER AND HAS NOT MOVED MUCH TODAY. AS UPPER SYSTEM GETS CLOSER...EXPECT THIS BOUNDARY TO DRIFT NORTHWARD. BETTER DYNAMICS ARRIVE WITH UPPER SYSTEM AND THE LOW LEVEL JET WILL GET GOING AFTER DARK WILL PROVIDE A CHANCE FOR THUNDERSTORMS. BEST CHANCES WILL BE EAST OF HIGHWAY 281 FROM BELOIT KS TO GRAND ISLAND NEBR. THE AREA NORTH OF GRAND ISLAND IN THE ORD AREA WILL ALSO BE FAVORED AREA TONIGHT. FRONT PUSHES ITS WAY ACROSS THE AREA AFTER MIDNIGHT AND TAKES CHANCE FOR PRECIP WITH IT. A COOLER DAY FORECAST FOR TUESDAY WITH COLD AIR ADVECTION BEHIND THE FRONT. TEMPS WILL STRUGGLE TO MAKE THE UPPER 40S OR LOWER 50S UNDER PARTLY CLOUDY SKIES. SURFACE RIDGE STILL ON TOP OF US TUESDAY NIGHT AND WILL CONTINUE TO KEEP COLD AIR OVER THE REGION WITH LOW TEMPS BOTTOMING OUT IN THE MIDDLE 20S TO AROUND 30. LONG TERM...BEGINNING 12Z WEDNESDAY LONG TERM FORECAST STARTS OFF COOL AND DRY AS SURFACE RIDGING REMAINS IN PLACE OVER THE REGION. MOSTLY SUNNY TO PARTLY CLOUDY SKIES REMAIN LIKELY WEDNESDAY AS HIGH LEVEL CLOUDS SPILL OVER THE WESTERN CONUS TROUGH AND DRIFT INTO OUR AREA VIA THE JET STREAM. WEDNESDAY NIGHT BECOMES A BIT MORE INTERESTING AS THE SURFACE RIDGE SLIDES OFF TO OUR EAST A BIT...THUS ALLOWING SURFACE WINDS TO VEER FROM THE NORTH TO MORE OF A NORTHEAST TO EASTERLY DIRECTION. THE RESULTING UPSLOPE FLOW...WORKING IN CONCERT WITH AN APPROACHING MID LEVEL IMPULSE...MAY PRODUCE ENOUGH LIFT TO PRODUCE PRECIPITATION OVER THE CWA BY EARLY THURSDAY MORNING. FORECAST SOUNDINGS INDICATE THE COLUMN WILL CERTAINLY BE COLD ENOUGH FOR SNOW DURING THIS TIME PERIOD AND AS A RESULT...HAVE GONE AHEAD AND INSERTED SLIGHT CHANCES FOR LIGHT RAIN AND LIGHT SNOW ACROSS THE CWA. CURRENT THINKING IS LIGHT SNOW WILL DEVELOP ACROSS NORTHWESTERN PORTIONS OF THE CWA...WITH MORE OF A RAIN / SNOW MIX ACROSS WEST CENTRAL PORTIONS OF THE CWA BY EARLY MORNING THURSDAY. PRECIPITATION WILL THEN SPREAD ACROSS THE REST OF THE CWA AFTER SUNRISE THURSDAY AS THE MID LEVEL IMPULSE OVERTAKES THE AREA. LIGHT SNOW SEEMS PLAUSIBLE ACROSS NORTHERN PORTIONS OF THE CWA...WITH A RAIN AND SNOW MIX FARTHER SOUTH. DAYTIME HEATING SHOULD WARM THE LOW LEVELS ENOUGH FOR SNOW TO TRANSITION TO RAIN ACROSS MOST LOCATIONS BY MID DAY. SLIGHT CHANCES FOR LIGHT RAIN THEN PERSIST THROUGH THE AFTERNOON...BEFORE POSSIBLY TRANSITIONING BACK TO SNOW ACROSS SOUTHERN PORTIONS OF THE CWA AFTER SUNSET. PRECIPITATION SHOULD COME TO AN END ALL TOGETHER BY MIDNIGHT AS SUBSIDENCE SETTLES IN BEHIND THE MID LEVEL IMPULSE. AFTERNOON HIGH TEMPERATURES ARE ALSO SOMEWHAT TRICKY FOR THURSDAY. I DID LOWER AFTERNOON TEMPERATURES SOMEWHAT INTO THE LOWER 40S ACROSS THE NORTHERN TWO THIRDS OF THE CWA...AND INTO THE MID 40S ACROSS THE SOUTH. THE COMBINATION OF UPSLOPE FLOW...CLOUD COVER...AND WHAT MAY BE PERSISTENT PRECIPITATION COULD RESULT IN COOLER THAN FORECAST TEMPERATURES. THURSDAY MORNING LOW TEMPERATURES RANGING FROM THE UPPER 20S TO LOWER 30S RESULTS IN A DAYTIME DIURNAL OF ABOUT 13 DEGREES FOR MOST LOCATIONS...SO I AM CONTENT TO WITH THURSDAYS HIGHS FOR THE TIME BEING. THERE ARE INDICATIONS OF OTHER SUBTLE MID LEVEL IMPULSES PUSHING THROUGH THE AREA LATE FRIDAY AND AGAIN ON MONDAY. GIVEN THE UNCERTAINTY OF THESE IMPULSES 5-7 DAYS OUT HOWEVER...HAVE OPTED TO KEEP THE REMAINDER OF THE LONG TERM DRY. TEMPERATURES WILL CONTINUE AT BELOW CLIMO WITH HIGHS IN THE 40S AND 50S...LOW IN THE 20S AND 30S. .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 2, 8:59 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 859 PM CDT MON APR 2 2007 NEZ039>041-046>049-060>064-073>077-084>087-031200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 859 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY NORTH OF A FRANKLIN TO HOLDREGE TO JOHNSON LAKE LINE. .DAY ONE...TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MOST OF CENTRAL AND SOUTH CENTRAL NEBRASKA THIS EVENING AND EARLY OVERNIGHT. THESE STORMS WILL BE CAPABLE OF WIND GUSTS UP TO 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS. THESE STORMS ARE THEN EXPECTED TO EXIT THE AREA DURING THE MID TO LATE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 2 AM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ072-082-083-031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN- 859 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS ALONG WITH GOSPER...FURNAS AND HARLAN COUNTIES IN SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A BAND OF THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO PORTIONS OF FAR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS BY MID EVENING. A FEW OF THESE STORMS MAY BE STRONG WITH HAIL UP TO NICKEL SIZE AND WIND GUSTS UP TO 50 MPH POSSIBLE. THESE STORMS ARE NOT EXPECTED TO EXIT THE AREA UNTIL THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Apr 2, 9:08 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
908 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL GOTHENBURG 40.93N 100.16W
04/02/2007 E0.75 INCH DAWSON NE LAW ENFORCEMENT
STRONG WINDS NO SPEED GIVEN
&&
LEWLocal storm report, Apr 2, 9:14 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL COZAD 40.86N 99.99W
04/02/2007 E1.00 INCH DAWSON NE AMATEUR RADIO
NICKEL TO QUARTER SIZED HAIL.
&&
LEWLocal storm report, Apr 2, 9:17 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
917 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL COZAD 40.86N 99.99W
04/02/2007 E0.75 INCH DAWSON NE CO-OP OBSERVER
0915 PM HAIL COZAD 40.86N 99.99W
04/02/2007 E0.75 INCH DAWSON NE LAW ENFORCEMENT
COVERING GROUND ON WEST SIDE OF TOWN
&&
LEWLocal storm report, Apr 2, 9:21 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL COZAD 40.86N 99.99W
04/02/2007 E1.00 INCH DAWSON NE TRAINED SPOTTER
&&
LEWLocal storm report, Apr 2, 9:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
941 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL LEXINGTON 40.78N 99.74W
04/02/2007 E1.00 INCH DAWSON NE LAW ENFORCEMENT
QUARTER SIZE HAIL NORTH SIDE OF TOWN AND PEA SIZE HAIL
ALONG AND SOUTH OF HIGHWAY 30.
&&
LEWLocal storm report, Apr 2, 9:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
956 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL LOUP CITY 41.28N 98.97W
04/02/2007 E0.75 INCH SHERMAN NE CO-OP OBSERVER
SOME PEA SIZE HAIL
&&
LEWThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:27 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 63 min |
| Apr 2, 9:20 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 55 min |
| Apr 2, 9:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 66 min |
| Apr 2, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 38 min |
| Apr 3, 4:18 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Fillmore, Franklin, Greeley and 13 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.